Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 141, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2014, 1:42 PM PDT for Clark County, Nevada. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2014, 1:42 PM PDT (20:42 UTC)
- Expired
- Sep 7, 2014, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 61 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 1:58 PM PDT | FLASH FLOOD | 2 Sse Summerlin South, NV | REPORT OF 6 TO 12 INCHES OF STANDING WATER AT THE OFF RAMP OF 215 TO FLAMINGO ROAD. 1 VEHICLE IS STUCK IN WATER. |
| Sep 7, 2:00 PM PDT | FLASH FLOOD | 3 Sse Summerlin South, NV | LARGE AMOUNTS OF ROCK AND MUD WASHED ONTO WEST TROPICANA BETWEEN HUALAPAI AND FORT APACHE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260
WGUS55 KVEF 072042
FFWVEF
NVC003-072345-
/O.NEW.KVEF.FF.W.0141.140907T2042Z-140907T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
142 PM PDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 445 PM PDT
* AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR RED ROCK CANYON
CAMPGROUND...OR 7 MILES EAST OF RED ROCK CANYON. THE STORM
PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. THIS STORM WAS
MOVING NORTHEAST AROUND 5 MPH AND WAS PUSHING THROUGH THE MESAS
AREA OF SUMMERLIN. AN AUTOMATED GAUGE NEAR THE BLUE DIAMOND RIDGE
REPORTED 0.79 INCH OF RAIN IN THE LAST 30 MINUTES WITH 0.59 INCH
OF RAIN IN THE LAST 15 MINUTES. POOR DRAINAGE AREAS AND AREAS
NORMALLY PRONE TO SEEING MUD AND ROCKS WASH ON THEM WILL SEE FLASH
FLOODING.
* LOCATIONS IMPACTED INCLUDE...
THE MESAS AREA OF SUMMERLIN...TROPICANA AND FORT APACHE...SPRING
VALLEY...THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3614 11540 3614 11532 3616 11530 3618 11528
3618 11517 3604 11527 3606 11538
$$
STACHELSKI3 follow-up statements
755
WGUS75 KVEF 072110
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
210 PM PDT SUN SEP 7 2014
NVC003-072345-
/O.CON.KVEF.FF.W.0141.000000T0000Z-140907T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
210 PM PDT SUN SEP 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 205 PM PDT...THE PUBLIC REPORTED THAT THE OFF RAMP FROM THE 215
BELTWAY AT FLAMINGO WAS COVERED IN UP TO A FOOT OF STANDING WATER
AND A VEHICLE WAS STALLED IN IT. SEVERAL AUTOMATED RAIN GAUGES HAVE
REPORTED BETWEEN A HALF OF AN INCH AND TWO THIRDS OF AN INCH OF RAIN
IN 30 MINUTES OR LESS IN THE SOUTHWEST PART OF THE VALLEY NEAR THE
215 BELTWAY BETWEEN FLAMINGO AND TROPICANA. THIS WILL RESULT IN MUD
AND ROCKS WASHING ONTO ROADS AS WELL AS SEVERAL INCHES OF WATER
FLOWING ACROSS POOR DRAINAGE AREAS. ROADWAY FLOODING IS LIKELY IF IT
IS NOT ALREADY OCCURRING.
LOCATIONS IMPACTED INCLUDE...
THE SOUTHWEST PART OF LAS VEGAS INCLUDING THE MESAS AREA OF
SUMMERLIN...SPRING VALLEY...TROPICANA AND FORT APACHE...FLAMINGO AND
215...THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3614 11540 3614 11532 3616 11530 3618 11528
3618 11517 3604 11527 3606 11538
$$
STACHELSKI947
WGUS75 KVEF 072147
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT SUN SEP 7 2014
NVC003-072345-
/O.CON.KVEF.FF.W.0141.000000T0000Z-140907T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
247 PM PDT SUN SEP 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 240 PM PDT...ALTHOUGH RADAR SHOWED THUNDERSTORMS HAD ALTOGETHER
WEAKENED OVER THE SOUTHWEST PART OF THE LAS VEGAS VALLEY...SEVERAL
REPORTS OF FLOODED STREETS HAVE BEEN RECEIVED FROM THIS AREA.
SEVERAL INCHES OF STANDING WATER STILL REMAIN ON SOME STREETS IN
THIS AREA. THEREFORE THE FLASH FLOOD WARNING REMAINS IN EFFECT.
LOCATIONS IMPACTED INCLUDE...
THE MESAS AREA OF SUMMERLIN...TROPICANA AND FORT APACHE...THE
LAKES...FLAMINGO AND 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3614 11540 3614 11532 3616 11530 3618 11528
3618 11517 3604 11527 3606 11538
$$
STACHELSKI224
WGUS75 KVEF 072340
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 PM PDT SUN SEP 7 2014
NVC003-072349-
/O.EXP.KVEF.FF.W.0141.000000T0000Z-140907T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
440 PM PDT SUN SEP 7 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM PDT FOR CENTRAL
CLARK COUNTY...
HEAVY RAIN HAS ENDED AND DANGEROUS FLASH FLOODING IS NO LONGER
EXPECTED.
LAT...LON 3614 11540 3614 11532 3616 11530 3618 11528
3618 11517 3604 11527 3606 11538
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:26 AM PDT, 7 hours 16 minutes earlier.
Area forecast discussion, Sep 7, 6:26 AM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 626 AM PDT SUN SEP 7 2014 .SYNOPSIS...MOISTURE FROM THE REMNANTS OF HURRICANE NORBERT WILL BRING A THREAT OF HEAVY RAIN AND FLASH FLOODING TO AREAS SOUTH OF INTERSTATE 15 TODAY...MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON MONDAY...AND AREAS MAINLY EAST OF LAS VEGAS ON TUESDAY. DRIER AIR PUSHING IN ON WEDNESDAY WILL LIMIT THUNDERSTORM CHANCES TO MOHAVE COUNTY. && .UPDATE...CLOUDS WERE FILLING IN OVER MUCH OF MOHAVE COUNTY ALONG WITH EASTERN CLARK AND LINCOLN THIS MORNING...WITH SPOTTY SHOWERS AND THUNDERSTORMS BREAKING OUT. UPDATED TO RAISE POPS AND SKY COVER IN THIS AREA THROUGH THE MORNING HOURS. && .PREV DISCUSSION... 213 AM PDT SUN SEP 7 2014 .SHORT TERM...THROUGH MONDAY NIGHT...NORBERT...STILL BARELY A HURRICANE...WAS WEAKENING SOUTHWEST OF THE BAJA SPUR THIS MORNING. MAIN CONCERN FOR THE SHORT TERM IS TIMING OF HEAVY PRECIP AND FLASH FLOOD THREAT. LOOKS LIKE THE GREATEST THREAT TODAY SHOULD BE SOUTH OF A LINE FROM COLORADO CITY TO MESQUITE TO LAS VEGAS TO TRONA. WILL NOT MESS WITH FLASH FLOOD WATCH AREAS OR TIMES...BUT WILL EMPHASIZE THE TIMING ISSUES IN THE TEXT AND ALSO IN A GRAPHIC. FOR MONDAY...THE HIGH RESOLUTION MODELS ARE TARGETING AREAS EAST OF A LINE FROM THE MORONGO BASIN TO RACHEL. THERE IS A BRIEF WINDOW OF OPPORTUNITY FOR DEATH VALLEY MONDAY MORNING AS WELL...SO WILL KEEP THE WATCH IN PLACE FOR NOW. BY MONDAY NIGHT A TROUGH IN THE WESTERLIES WILL BE PUSHING INTO NEVADA WITH THE PROMISE OF DRIER AIR BEHIND IT. .LONG TERM...TUESDAY THROUGH SATURDAY....JUST MINOR TWEAKS FOR THE LONG TERM PERIOD THIS MORNING. THERE ARE STILL A FEW SIGNIFICANT INTER-MODEL DIFFERENCES IN HOW QUICKLY THINGS DRY OUT TUESDAY. THE GFS HAS CONSISTENTLY BEEN THE WETTEST...DRAGGING THE REMNANT MOISTURE CORE FROM HURRICANE NORBERT ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA. MEANWHILE THE SREF IS ON THE OPPOSITE END OF THE SPECTRUM DRYING OUT MOST AREAS WEST OF THE COLORADO RIVER VALLEY BY 18Z TUESDAY. THE NAM AND ECMWF ARE IN DECENT AGREEMENT WITH EACH OTHER AND LIE SOMEWHERE IN THE MIDDLE. THIS NAM/ECMWF SOLUTION WAS PRIMARILY USED FOR THE TUESDAY PERIOD. AS FAR AS DYNAMICS ARE CONCERNED...TUESDAY MAY BE THE BEST OF THE 7 DAY FORECAST PERIOD AS A SHORTWAVE AND ASSOCIATED JET PUSH EAST ACROSS THE REGION. IN ADDITION IT'S LIKELY THAT STORMS WILL BE TRIGGERED ALONG THE MOIST-DRY BOUNDARY. THE BEST CHANCES FOR PRECIPITATION WILL BE ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. HOW MUCH THUNDERSTORM ACTIVITY THAT DEVELOPS WILL AGAIN BE STRONGLY TIED TO THE AMOUNT OF CLOUD COVER THROUGH THE MORNING/EARLY AFTERNOON HOURS. IT STILL APPEARS THAT IT MAY BE A GAME TIME DECISION AS TO WHETHER THE FLASH FLOOD WATCH WILL NEED TO BE EXTENDED THROUGH TUESDAY. DRIER AIR WILL CONTINUE TO FILTER IN FROM THE WEST SHUTTING DOWN PRECIP CHANCES FROM WEST TO EAST THROUGH THE DAY. WEDNESDAY THROUGH SATURDAY...LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS EASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. THERE HAS BEEN SOME BACK AND FORTH IN GUIDANCE FOR NEXT WEEKEND REGARDING ANOTHER [WEAK] PUSH OF MOISTURE. FOR THE MOMENT HAVE LEFT THE FORECAST DRY AND WILL CONTINUE TO MONITOR. .AVIATION...FOR MCCARRAN...THERE WILL BE A CHANCE OF A THUNDERSTORM NEAR THE TERMINAL THIS AFTERNOON AND EVENING...WITH GREATER CHANCES IN THE PEACH SPRINGS AND DAGGETT CORRIDORS. MONDAY COULD BE A DIFFICULT DAY WITH GREATER THUNDERSTORM CHANCES AT THE TERMINAL AND HIGH CHANCES IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE VERY HEAVY RAIN AND VERY LOW CEILINGS. DRIER AIR WILL BEGIN TO PUSH IN FROM THE WEST ON TUESDAY WITH DRY WEATHER EXPECTED FOR MOST OF THE AREA ON WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE INCREASING MAINLY IN AREAS SOUTH OF INTERSTATE 15 TODAY...AND OVER MUCH OF THE REGION ON MONDAY. VERY HEAVY RAIN AND VERY LOW CEILINGS WILL BE THE MAIN THREATS. DRIER AIR WILL BEGIN TO PUSH IN FROM THE WEST ON TUESDAY WITH THUNDERSTORM CHANCES LIMITED TO MOHAVE COUNTY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR MOHAVE COUNTY TODAY...AND IS MORE LIKELY FOR MOHAVE...CLARK AND SAN BERNARDINO COUNTIES ON MONDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 7, 10:49 AM PDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1049 AM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 4 NNW HUALAPAI MOUNTAIN 35.15N 113.91W
09/07/2014 M0.75 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1/2 TO 3/4 INCH HAIL.
&&
DBERCLocal storm report, Sep 7, 11:48 AM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1148 AM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM FLASH FLOOD 7 ESE KINGMAN 35.17N 113.92W
09/07/2014 MOHAVE AZ TRAINED SPOTTER
TWO FEET OF FLOWING WATER OBSERVED ALONG HUALUPAI
MOUNTAIN ROAD BETWEEN MILE MARKERS 5 AND 6. WASH FLOWING
AT ROUGHLY FOUR FEET.
&&
COUTLERLocal storm report, Sep 7, 12:01 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HEAVY RAIN 7 ESE KINGMAN 35.17N 113.92W
09/07/2014 M2.52 INCH MOHAVE AZ MESONET
OVER TWO AND A HALF INCHES OF RAIN FELL IN A TWO HOUR
TIME PERIOD ON PINION PINES RAINGAUGE.
&&
COUTLERLocal storm report, Sep 7, 12:20 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 7 N I-40 AT FORT ROCK 35.29N 113.37W
09/07/2014 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
NICKEL SIZED HAIL AND GUSTY WINDS REPORTED
&&
COUTLERLocal storm report, Sep 7, 12:30 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 4 SSW SUMMERLIN 36.16N 115.34W
09/07/2014 E0.88 INCH CLARK NV PUBLIC
REPORT OF NICKEL SIZE HAIL NEAR CHARLESTON ROAD AND 215
IN THE SUMMERLIN AREA.
&&
CSTUMPFLocal storm report, Sep 7, 1:01 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
101 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 NE DOLAN SPRINGS 35.64N 114.22W
09/07/2014 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL FALLING NEAR DOLAN
SPRINGS
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:10 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Sep 7, 12:15 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Sep 7, 12:56 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 7, 1:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Sep 7, 1:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Sep 7, 2:50 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 7, 3:24 PM PDT | Areal Flood Warning | VEF | Clark | 12 hr |
| Sep 7, 3:29 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 7, 3:34 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 56 min |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.